Update after first cycle of treatment

Hi
I thought I would share some good news with you. I have just completed my first cycle of DVTD treatment and my blood test shows the treatment is working! Still a long way to go but any hope is a huge positive given the last 11 weeks of uncertainty.

I have a new consultant who is brilliant and has explained everything to me. They have tweaked my thalidomide to see if the side affects reduce but for now I am on cloud nine :sparkling_heart:xxx

5 Likes

Hi @Trish you really, really deserve to be on cloud 9 and also with a brilliant new consultant after the last 11 weeks.
Thanks so much for letting us know.
Please do keep posting how you are doing and thinking of you loads.
Really look after yourself xxxx

1 Like

That’s really great news @Trish!

2 Likes

Hi @Nichola75

Thank you so much I really appreciate your support. It’s nice to have some hope now x

1 Like

Thanks @Erica you are such an inspiration and support to everyone and to me. I am owning feeling hopeful despite the dreaded side affects though I’m hoping the stopping of the thalidomide will make a difference by Monday and we can see a difference x

1 Like

Fab news @Trish !!! Whoop whoop!!!
Hugs, Alex

2 Likes

@Trish thats fab news keep going

2 Likes

Hi @AllyBally thank you such a relief I can’t tell you. I’m not sure atm regarding the thalidomide as I was very dizzy/shaky and very wobbly yesterday. I felt like I was drunk though it’s been a very long time since I have been drunk! :joy: The nurse rang me at 4.30pm yesterday to check up on me bless her she’s so good, and said the consultant wants to put me in blood thinners and could I collect the tablets from the hospital. Well I feel so safe with my new consultant at least he seems to be looking out for me. They have also changed my treatment time on Monday so the consultant is free to see and check up on me! Can’t fault that! Hoping the reduced thalidomide will be kind to me too! X

1 Like

Hi @2DB thank you it was just the news I needed to hear right now after such a long wait x

2 Likes

Hi @Trish ,
Your new consultant seems worlds away from your old one. Good for you for fighting for that change, although you shouldn’t have had to fight for proper care. To feel safe when you are so vulnerable is what you need right now isn’t it? I’m so glad you have found a team you trust.
Take really good care of yourself Trish.
Bagfuls of hugs
Alex

3 Likes

Hi @Trish

So glad to hear that you are happy with your new consultant and the chemo is going better.

Look after yourself
Helen

2 Likes

It makes such a difference when you have a good consultant doesn’t it. You must feel really reassured. Keep us updated on how you are doing x

2 Likes

@Trish
How’s treatment going

3 Likes

Hi @Trish ,
You popped into my thoughts today and just wondering how you are doing? Not heard from you for a while.
Hugs, Alex x

3 Likes

Sorry @2DB for not replying to your message. How rude of me I do apologise. It’s been a difficult few weeks adjusting to all the side affects etc.
Things came to a head this week as I was quite poorly over the weekend. I turned up for treatment on Monday as usual and explained how I had been feeling and she immediately summoned my consultant who came immediately! Scared me a bit. I have really bad peripheral neuropathy in my feet, hands and legs so the consultant has decided to withdraw thalidomide permanently and to stop my treatment for 10 days to allow my body to recover. Thank goodness for that! He is very confident this will not impact on my progress as the blood results are showing the treatment is working.
Looking forward to no steroids next week though the withdrawal symptoms aren’t great either. Chemo is impacting on my vision too so glasses are a must now. Total moaning mini this week but positive too so I will take that xxx

2 Likes

Hi @Trish
You are far from rude so no apologies needed here :hugs: chemo can be hard going along with side effects

Chemo will be paused if we are poorly with myeloma it’s hard enough dealing with infections as well as chemo
I had to pause when I got covid in 2021for a couple weeks and it didn’t impact on me

Thalidamide is a big culprit for neuropathy as is velcade
Sounds like your consultant is a good one keep hold of him :smiley:

Yes another effect is on the eyes
I have a cataract forming from steroids
I’m very light sensitive for a week after treatment

Nothing moaning about you, it just is, good days bad days
Keep going you got this

1 Like

Oh @Trish you could never be a ‘Moaning Mini’ and it is always great to hear from you.
It sounds as if your medical team are on top of your care and you really demonstrate how important it is to keep your medical team aware of your symptoms, their severity and impact on your life.
@2DB has also shown you that you are not alone
Really be kind to yourself as you and your body are going through a lot
Please keep posting

1 Like

Hi @AllyBally thank you for checking up on me it really does mean a lot and I do appreciate it.
It’s been a right roller coaster these passed few weeks mainly adjusting to so many different side affects etc. Not really knowing should I just put up with them or ring the advice line etc. I chose not to as I know they would have sent me to the A&E and I was not going there!

I worked through alot of them but this week the extreme burning in my feet and hands mostly became intolerable and ended up in bed for 2 days.

I became quite emotional and very teary my poor OH never knows what he will walk into next!

I arrived for the start of my week 8 on Monday and the nurse wasn’t happy to continue with the treatment and called for my new consultant who is amazing btw. He was very concerned and has stopped the thalidomide completely! He withdrew the velcade but I had the daratumumab injection for this week. He has given me a break for 10 days so no treatment next Monday. I have an appointment plus bloods next Thursday with him again to discuss how I am.

He is confident the treatment is working but wants to make sure the side affects aren’t too damaging long term. I am so glad I have found someone who listens to you and really cares!

Such a journey so far got the shakes now but I presume that’s the withdrawal of the steroids! It will be strange next week to see how my body adjusts to the withdrawal of the drugs temporarily. I will keep you posted on my little journey as it’s certainly not a boring one lol.

I hope you are doing ok too. xxx

2 Likes

Hi @Trish ,
It’s so good to hear from you. I’m glad you feel able to share your journey. It sounds like you are in good hands now and being properly cared for. I really hope your 10 day break gives you a little space to do something nice for you and your OH. It’s a right old cocktail of drugs isn’t it? I’m not sure I would cope with all of that, if I’m honest. I think you are an inspiration, as your sense of humour continues to shine through.
I’m ok thanks, latest bloods still relatively stable, so thankful for that. I’m busy making jewellery at the moment as I am doing a Xmas craft fair on 2nd December. I do it as a hobby as I find it clears my mind but after a while I accumulate a pile of items and need to move them on. This is the first craft fair I’ve done and all profit will go to BCUK, now and in the future. My OH will be so glad when 2nd December comes as he is looking forward to walking around the house without pulling beads and bits of wire out of the soles of his feet :rofl:
Hugs xxxxx

1 Like